Texas, 2015Flooding and Damaging Wind in Texas, July 6 to 7, 2015
July 6 to 7, 2015 · NWS LUB · 8 events in 7 counties and zones
Multiple rounds of late-day thunderstorms developed across the South Plains and southern Texas Panhandle on the sixth followed by additional bouts through the pre-dawn hours of the seventh. These storms drifted slowly eastward, many with swaths of one to two inches of rainfall with each round.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $24,000
- Crop damage
- $5.3 million
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Multiple rounds of late-day thunderstorms developed across the South Plains and southern Texas Panhandle on the sixth followed by additional bouts through the pre-dawn hours of the seventh. These storms drifted slowly eastward, many with swaths of one to two inches of rainfall with each round. Storm total rain amounts were estimated around four inches in some parts of Crosby, Garza and Childress Counties before daybreak on the seventh. Several roads had flooded stretches across the eastern South Plains northeast to Childress County. The greatest monetary impact of these heavy rains was dealt to area crops as thousands of acres of milo, cotton and some corn suffered varying degrees of damage from flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Jul 6, 2:31 PM CST, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 6, 2:31 PM CST, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
331 PM CDT MON JUL 6 2015
.SHORT TERM...
AFTER A QUIET WEEKEND...THE WORK WEEK IS ROARING TO A START. A COLD
FRONT WAS MAKING ITS WAY THROUGH THE PANHANDLE THIS AFTERNOON...JUST
ENTERING AMA AS OF 20Z. WE ALSO HAVE A SURFACE LOW FEATURE OVER NEW
MEXICO. THIRD INGREDIENT...AMPLE MOISTURE. AS OF 20Z...WE ARE SEEING
DEWPOINTS IN 60S ACROSS THE SOUTH PLAINS...EVEN INTO THE LOWER 70S
ACROSS THE ROLLING PLAINS. THUNDERSTORMS WERE RAPIDLY FIRING ALONG
THE TX/NM BORDER IN ASSOCIATION WITH THE SFC LOW AND JUST AHEAD OF
THE COLD FRONT ALONG THE SOUTHERN PANHANDLE AND NORTHERN SOUTH
PLAINS. THERE IS THE SET UP.
THE HRRR AND TTU WRF HAVE BEEN IN EXCELLENT AGREEMENT ON THE TIMING
AND PLACEMENT OF THE BREAKOUT OF THIS CONVECTION THIS AFTERNOON.
BOTH SHOW A LARGE AREA OF PRECIP BREAKING OUT OVER THE SOUTH PLAINS
BY THIS EVENING AND SPREADING IN COVERAGE TO INCLUDE THE ENTIRE
FORECAST AREA BY THE EARLY MORNING HOURS. THESE MODELS SHOW THE
HEAVIEST DURATION OF RAIN TO BE OVER THE EASTERN TWO-THIRDS OF THE
FORECAST AREA. PWAT VALUES ARE IN THE 1.5 TO 2.5 INCH RANGE...SO
FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AREA. HAVE PAID ATTENTION
TO ONE NOTABLE FEATURE PRESENT ON THE GFS AROUND THE 6Z TIME
PERIOD...AN ENHANCED AREA OF DIVERGENCE OVER THE LUBBOCK AREA THAT
MAY PROVIDE FOR BRIEF INTENSIFICATION OF RAINFALL. THIS QUESTION IS
HOW FAST WILL THE FRONT AND SFC LOW EXIT THE AREA...THUS TAKING WITH
IT THE RAINFALL. HAVE UPDATED THIS FORECAST TO HAVE THE DRYING TREND
START IN THE NORTHWEST TOMORROW MORNING AND MOVE SOUTHEAST THROUGH
OUT THE DAY. HAVE LEFT HIGHER POPS IN THE FAR SOUTHEAST AS MOISTURE
CONTINUES TO INTERACT WITH BOTH OF THE EXITING FEATURES LATE
TOMORROW.
.LONG TERM...
PRECIP WILL STILL BE ONGOING LATE TUES/EARLY WED AS A WEAK SHORT
WAVE TROF AHEAD OF A SHORTWAVE RIDGE WILL HELP AID IN LIFT BEHIND AN
ALREADY PASSED FRONT. THE BEST CHANCES FOR PRECIP WILL BE ACROSS THE
ROLLING PLAINS AS THIS REGION WILL BE CLOSEST TO THE SURFACE TROF
LOCATED TO OUR SOUTH. WINDS AT THE SURFACE WILL QUICKLY TURN TO THE
SOUTH BY MID WED IN RESPONSE TO A DEVELOPING LEE TROF AND THIS FLOW
WILL DOMINATE AT LEAST THRU LATE WEEK. SOME ISOLATED TO SCATTERED
SHOWER AND THUNDERSTORM ACTIVITY WILL BE POSSIBLE WHILE WE SIT ON
THE WESTERN EDGE OF THE SUBTROPICAL HIGH AND JUST EAST OF A TROF.
RAIN CHANCES SEEM TO BE ALL BUT COMPLETELY SHUT DOWN BY THE WEEKEND
AS THE SUBTROPICAL RIDGE RETROGRADES WITH THE CENTER OF THE 594 DM
HIGH RIGHT OVER THE SOUTH PLAINS. RAIN CHANCES MAY WORK THEIR WAY
INTO THE FORECAST BY EARLY TO MID NEXT WEEK AS THE RIDGE CONTINUES
TO RETROGRADE PLACING THE WEST TEXAS REGION IN NORTHWESTERLY FLOW
ALLOWING TERRAIN INFLUENCED CONVECTION TO PROPAGATE IN OUR
DIRECTION. UNTIL THEN THE FORECAST WILL REMAIN FAIRLY QUIET.
ALDRICH
&&
.PRELIMINARY POINT TEMPS/POPS...
FRIONA 60 69 58 84 / 80 40 20 30
TULIA 61 68 59 82 / 80 50 30 30
PLAINVIEW 62 69 61 82 / 80 60 30 30
LEVELLAND 63 73 61 84 / 80 50 30 30
LUBBOCK 64 73 62 83 / 80 60 40 30
DENVER CITY 66 77 63 85 / 80 50 30 30
BROWNFIELD 64 76 62 85 / 80 60 30 30
CHILDRESS 66 73 64 85 / 90 80 50 30
SPUR 65 75 63 85 / 90 80 50 30
ASPERMONT 68 82 66 88 / 80 80 60 40
&&
.LUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH TUESDAY MORNING FOR TXZ022>026-028>032-
034>038.
&&
74/51
Hazardous weather outlook, Jul 6, 1:00 PM CST, 4 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
200 PM CDT MON JUL 6 2015
TXZ021>044-071900-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
200 PM CDT MON JUL 6 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
WIDESPREAD THUNDERSTORMS WILL DEVELOP THIS EVENING ALONG A COLD
FRONT MOVING THROUGH THE REGION...ADDITIONAL STORMS WILL DEVELOP
AHEAD OF THE FRONT ACROSS THE SOUTH PLAINS THIS AFTERNOON.
MODERATE INSTABILITY IN PLACE WILL COMBINE WITH A VERY
DEEP...MOIST ATMOSPHERE TO RESULT IN HEAVY RAINFALL. A FLASH FLOOD
WATCH IS IN EFFECT UNTIL 7 AM TUESDAY MORNING FOR THE SOUTHERN
PANHANDLE AND MUCH OF THE SOUTH PLAINS AND ROLLING PLAINS. A FEW
STORMS COULD BECOME SEVERE THIS AFTERNOON AND EVENING WITH
DAMAGING WIND GUSTS TO 70 MPH AND HAIL TO 1 INCH IN DIAMETER.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS WILL CONTINUE THROUGH LATE TUESDAY MORNING PRIMARILY
ACROSS THE SOUTHEAST PANHANDLE AND ROLLING PLAINS. LOCALIZED HEAVY
RAINFALL MAY ACCOMPANY THIS ACTIVITY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME...HOWEVER LOCAL
LAW ENFORCEMENT AND EMERGENCY MANAGERS ARE ASKED TO MONITOR THE
AREA FOR FLOODED ROADWAYS AND REPORT THEM TO THE NATIONAL WEATHER
SERVICE.
In the hours before
Special weather statement, Jul 6, 3:28 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
428 PM CDT MON JUL 6 2015
TXZ024-062200-
BRISCOE TX-
428 PM CDT MON JUL 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR BRISCOE COUNTY UNTIL 500 PM
CDT...
AT 427 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER SILVERTON...MOVING EAST AT 20 MPH. ADDITIONAL STRONG
THUNDERSTORMS WERE LOCATED OVER NORTHEAST BRISCOE COUNTY AND WAS
NEARLY STATIONARY.
DIME SIZE HAIL...WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND VERY HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
SILVERTON...QUITAQUE...CAPROCK CANYON STATE PARK...VALLEY SCHOOLS AND
MACKENZIE RESERVOIR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3475 10101 3433 10095 3431 10128 3431 10146
3456 10147 3475 10133
TIME...MOT...LOC 2127Z 248DEG 15KT 3445 10127
23Special weather statement, Jul 6, 4:02 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
502 PM CDT MON JUL 6 2015
TXZ023-024-029-030-062230-
SWISHER TX-HALE TX-FLOYD TX-BRISCOE TX-
502 PM CDT MON JUL 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SWISHER...
NORTHWESTERN FLOYD...SOUTHERN BRISCOE AND NORTHEASTERN HALE COUNTIES
UNTIL 530 PM CDT...
AT 459 PM CDT...DOPPLER RADAR WAS TRACKING A SCATTERED STRONG
THUNDERSTORMS FROM NEAR SILVERTON TO CLAYTONVILLE TO NEAR
AIKEN...MOVING NORTHEAST AT 5 TO 15 MPH.
NICKEL SIZE HAIL...WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND VERY HEAVY RAIN WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
SILVERTON...LOCKNEY...CAPROCK CANYON STATE PARK... MACKENZIE
RESERVOIR...CLAYTONVILLE...AIKEN AND SOUTH PLAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3447 10100 3395 10153 3411 10176 3466 10143
TIME...MOT...LOC 2159Z 228DEG 13KT 3442 10142
23
Special weather statement, Jul 6, 4:26 PM CST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
526 PM CDT MON JUL 6 2015
TXZ035-062300-
LUBBOCK TX-
526 PM CDT MON JUL 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL LUBBOCK COUNTY UNTIL 600
PM CDT...
AT 523 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES WEST OF THE LUBBOCK INTERNATIONAL AIRPORT....WITH ANOTHER
STRONG THUNDERSTORM NEAR THE SOUTH PLAINS MALL...BOTH MOVING
NORTHEAST AT 15 MPH.
HALF INCH HAIL...WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND VERY HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LUBBOCK...SHALLOWATER...IDALOU...LUBBOCK INTERNATIONAL AIRPORT...
TEXAS TECH UNIVERSITY AND NEW DEAL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3368 10205 3383 10186 3383 10174 3358 10157
3340 10191
TIME...MOT...LOC 2223Z 227DEG 12KT 3364 10191
23Special weather statement, Jul 6, 4:41 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
541 PM CDT MON JUL 6 2015
TXZ023-024-029-030-062315-
SWISHER TX-HALE TX-FLOYD TX-BRISCOE TX-
541 PM CDT MON JUL 6 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FLOYD...SOUTHERN
BRISCOE AND EASTERN HALE COUNTIES UNTIL 615 PM CDT...
AT 539 PM CDT...DOPPLER RADAR WAS TRACKING A LINES OF STRONG
THUNDERSTORM EXTENDING FROM NEAR SILVERTON TO 10 MILES NORTHEAST OF
ABERNATHY...MOVING NORTHEAST AT 5 TO 15 MPH.
HALF INCH HAIL...WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND VERY HEAVY RAIN WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PLAINVIEW...SILVERTON...QUITAQUE...LOCKNEY...PETERSBURG...VALLEY
SCHOOLS...AIKEN...SOUTH PLAINS...CLAYTONVILLE...AND CAPROCK CANYON
STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3438 10097 3385 10154 3385 10179 3428 10172
3454 10132
TIME...MOT...LOC 2239Z 227DEG 12KT 3416 10150
23Thunderstorm Wind, Lubbock
- When
- July 6, 5:05 PM CST to 5:12 PM CST
- Where
- Lubbock County, 4.48 mi NNW of Slide to 3.46 mi W of Lubbock Airpark
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $24,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.476, -101.939
A downburst knocked over eight utility poles along FM Road 1585 near Frankford Avenue. These winds continued about 3.5 miles farther east where wind gusts were estimated from 60 to 70 mph.
Flood, Childress
- When
- July 6, 9:00 PM CST to July 7, 12:00 AM CST
- Where
- Childress County, 3.07 mi ENE of (Cds)childress Arpt to 1.52 mi W of Childress
- Cause
- Heavy Rain
- Crop damage
- $250,000
- Reported by
- Law Enforcement
- Coordinates
- 34.447, -100.250
Flood, Lubbock
- When
- July 6, 10:30 PM CST to July 7, 1:45 AM CST
- Where
- Lubbock County, 5.43 mi ESE of Abernathy to 12.92 mi SSW of Acuff
- Cause
- Heavy Rain
- Crop damage
- $500,000
- Reported by
- Department of Highways
- Coordinates
- 33.793, -101.766
Flood, Hale
- When
- July 6, 10:30 PM CST to July 7, 1:45 AM CST
- Where
- Hale County, 2.63 mi SW of Abernathy Muni Arpt to 13.72 mi SSE of Abernathy Muni Arpt
- Cause
- Heavy Rain
- Crop damage
- $500,000
- Reported by
- Department of Highways
- Coordinates
- 33.821, -101.799
Flood, Floyd
- When
- July 6, 10:30 PM CST to July 7, 1:45 AM CST
- Where
- Floyd County, 21.9 mi WSW of Mc Coy to 2.22 mi SSW of Mc Coy
- Cause
- Heavy Rain
- Crop damage
- $1.0 million
- Reported by
- Department of Highways
- Coordinates
- 33.761, -101.788
Flood, Crosby
- When
- July 6, 10:30 PM CST to July 7, 1:45 AM CST
- Where
- Crosby County, 12.29 mi WNW of Lorenzo Airfield Arp to 11.95 mi SW of Robertson
- Cause
- Heavy Rain
- Crop damage
- $2.0 million
- Reported by
- Department of Highways
- Coordinates
- 33.770, -101.788
Flood, Garza
- When
- July 7, 1:00 AM CST to 4:00 AM CST
- Where
- Garza County, 12.92 mi WSW of Southland to 13.14 mi WSW of Close City
- Cause
- Heavy Rain
- Crop damage
- $500,000
- Reported by
- Department of Highways
- Coordinates
- 33.276, -101.755
Flood, Lynn
- When
- July 7, 1:00 AM CST to 4:00 AM CST
- Where
- Lynn County, 3.96 mi SSW of Wilson to 27.35 mi SSE of Skeen
- Cause
- Heavy Rain
- Crop damage
- $500,000
- Reported by
- Department of Highways
- Coordinates
- 33.269, -101.761
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Heavy Rain in Wisconsin, July 6, 2015$360,000 · 12 events
- Damaging Winds in New Mexico, July 6, 20151 injured · $350,000 · 70 kt wind · 2 events
- Tornadoes in Wisconsin, July 6, 2015$115,000 · EF1 · 3 events
- Flash Flooding and Damaging Winds in Kansas, July 6, 2015$135,000 · 70 kt wind · 11 events
- Damaging Winds and Heavy Rain in Arizona, July 6, 2015$85,000 · 60 kt wind · 3 events
- Tornado and Flash Flooding in Kansas, July 6, 2015EF1 · 13 events
- Tornadoes and Flash Flooding in Kansas, July 6 to 7, 2015EF1 · 10 events
- Flash Flood in West Virginia, July 6, 2015$40,000 · 1 event
- Flash Flooding and Hail in Nevada, July 6, 2015$20,000 · 1 in hail · 4 events
- Damaging Wind in Texas, July 6, 2015$20,000 · 61 kt wind · 1 event
- Flash Flood in Wyoming, July 6, 2015$20,000 · 1 event
- Tornado and Flash Flooding in Missouri, July 6, 2015EF0 · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 577641, 577638, 577630, 577631, 577632, 577633, 577634, 577635.